Coloring fuzzy graphs



Downloads per month over past year

Ortuño, M. T. and Muñoz, Susana and Ramírez, Javier and Yáñez, Javier (2005) Coloring fuzzy graphs. OMEGA - The International Journal of Management Science, 33 (3). 211 -221. ISSN 0305-0483

[thumbnail of Ortuno12.pdf] PDF
Restringido a Repository staff only


Official URL:


Given a graph G = (V, E), a coloring function C assigns an integer value C(i) to each node i epsilon V in such a way that the extremes of any edge {i,j} epsilon E cannot share the same color, i.e., C(i) epsilon C(j). Two different approaches to the graph coloring problem of a fuzzy graph 6 = ( V, (E) over tilde) are introduced in this paper. The classical concept of the (crisp) chromatic number of a graph is generalized for these approaches. The first approach is based on the successive coloring functions C-x of the crisp graphs G(x) = (T E.), the alpha-cuts of (G) over tilde; the traffic lights problem is analyzed following this approach. The second approach is based on an extension of the concept of coloring function by means of a distance defined between colors; a timetabling problem is analyzed within this approach. An exact algorithm for obtaining the chromatic number associated with the second approach is proposed, and some computational results on randomly generated fuzzy graphs are reported.

Item Type:Article
Uncontrolled Keywords:Fuzzy sets; Graph theory; Optimization; Timetabling; Chromatic number; Algorithm
Subjects:Sciences > Mathematics > Functions
ID Code:17479
Deposited On:18 Dec 2012 09:30
Last Modified:21 Jan 2021 10:26

Origin of downloads

Repository Staff Only: item control page